Alert archive / Vermont / Wind Advisories in 2005
Wind Advisory 2, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Nov 3, 2005, 2:35 AM EST for 4 counties in New York; 11 counties in Vermont. It took effect at Nov 3, 2005, 8:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2005, 2:35 AM EST (07:35 UTC)
- In effect from
- Nov 3, 2005, 8:00 AM EST
- Expired
- Nov 3, 2005, 3:27 PM EST
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 030735 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 235 AM EST THU NOV 3 2005 ...STRONG WINDS EXPECTED OVER THE NORTH COUNTRY TODAY... .A LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION WILL MOVE ACROSS SOUTHERN QUEBEC TODAY...AND EAST INTO MAINE BY THIS EVENING. THIS IN COMBINATION WITH STRONG HIGH PRESSURE OVER THE MID ATLANTIC REGION...WILL RESULT IN A TIGHT PRESSURE GRADIENT OVER THE AREA RESULTING IN STRONG WINDS. NYZ026>031-034-035-087-VTZ001>012-016>019-031545- /O.NEW.KBTV.WI.Y.0002.051103T1300Z-051103T2300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURG...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 235 AM EST THU NOV 3 2005 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. SUSTAINED WINDS OF 30 TO 40 MPH ARE POSSIBLE TODAY OVER THE NORTH COUNTRY. SOME LOCATIONS IN THE HIGHER ELEVATIONS MAY EXPERIENCE SPEEDS NEAR 50 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS71 KBTV 031533 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1033 AM EST THU NOV 3 2005 ...STRONG WINDS EXPECTED TO DEVELOP ACROSS MUCH OF THE NORTH COUNTRY TODAY... .A STORM SYSTEM WILL CONTINUE TO MOVE EAST ACROSS SOUTHERN CANADA TODAY. STRONG SOUTH TO SOUTHWEST WINDS ARE STILL EXPECTED TO DEVELOP ACROSS THE REGION TODAY. NYZ026>031-034-035-087-VTZ001>012-016>019-032300- /O.CON.KBTV.WI.Y.0002.000000T0000Z-051103T2300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURG...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1033 AM EST THU NOV 3 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WIND ADVISORY IS IN EFFECT ACROSS ALL OF NORTHERN NEW YORK AND VERMONT UNTIL 6 PM EST THURSDAY. SOUTH TO SOUTHWEST WINDS OF 25 MPH TO AS HIGH AS 40 MPH ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE REGION TODAY. THE STRONGEST WINDS WILL BE LOCATED ACROSS THE SAINT LAWRENCE AND CHAMPLAIN VALLEYS AND THE HIGHER TERRAIN IN THE ADIRONDACKS AND GREEN MOUNTAINS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL NEWS MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
000 WWUS71 KBTV 032027 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 327 PM EST THU NOV 3 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-032130- /O.CAN.KBTV.WI.Y.0002.000000T0000Z-051103T2300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURG...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 327 PM EST THU NOV 3 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO DIMINISH AS THEY SHIFT TO A MORE WESTERLY DIRECTION THIS EVENING. THERE MAY BE SOME GUSTS ABOVE 30 MPH THOUGH BEFORE SUNSET THOUGH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Nov 2, 9:56 PM EST, 4 hours 39 minutes earlier.
Area forecast discussion, Nov 2, 9:56 PM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 956 PM EST WED NOV 2 2005 .SHORT TERM (OVERNIGHT)... SATELLITE LOOP SHOWING SOME BROKEN LOW CLOUDS OVER NORTHERN VERMONT AT THIS TIME. LOW CLOUDS ACROSS NORTHERN NEW YORK ARE STARTING TO DISSIPATE AT THIS TIME. HOWEVER...FURTHER UPSTREAM HIGH AND MID CLOUDS ARE STREAMING SOUTHEASTWARD FROM ONTARIO AND THE WESTERN GREAT LAKES AT THIS TIME. WILL GO WITH MAINLY PARTLY CLOUDY SKIES OVERNIGHT. TEMPERATURES FALLING A BIT FASTER THAN PREVIOUS FORECAST TEMPERATURES OVER THE ADIRONDACKS AND THE ST LAWRENCE VALLEY AT THIS TIME...SO WILL LOWER MIN TEMPERATURES A FEW DEGREES IN THESE LOCATIONS. WILL UPDATE THE ZONE FORECASTS TO REFLECT THESE CHANGES. OTHERWISE...NO CHANGES TO THE REMAINDER OF THE FORECAST. && .PREVIOUS DISCUSSION... (ISSUED 300 PM EST WED NOV 2 2005) SYNOPSIS... TYPICAL FALL LIKE PATTERN ACRS CONUS...WITH WEAK MID/UPPER LVL TROF LIFTING OUT OF THE NE AND DEVELOPING RIDGE ACRS THE NORTHERN PLAINS. STRONG LLVL WAA AND 5H VORT LOCATED JUST NORTH OF ND HAS PRODUCED SOME MID/UPPER LVL MOISTURE ACRS THE WESTERN LKS AND NORTHERN PLAINS. THIS WL ADVECT TOWARD OUR FA ON THURSDAY. OTHERWISE...VIS SAT PIC SHOWS MS SKIES ACRS THE DOWNSLOPING REGION OF THE WESTERN CPV AND CT RIVER VALLEY WITH SOME CLOUDS ACRS THE UPSLOPE REGIONS OF THE DACKS/GREEN MTNS. TEMPS ARE SLOWLY WARMING INTO THE M/U 40S WITH NW WINDS OF 10 TO 20 MPH. SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... PROGRESSIVE ULVL AND SFC PATTERN CONTS ACRS OUR FA WITH MODELS IN OVERALL GOOD AGREEMENT THRU THE SHORT TERM AND ABOVE AVERAGE FCSTER CONFIDENCE. TONIGHT...SFC AXIS OVERHEAD AND DIURNAL CLOUDS QUICKLY DISSIPATING AROUND SUNSET...EXPECT TEMPS TO FALL FAST EARLY THIS EVENING. HOWEVER...WAA DEVELOPS ACRS OUR WESTERN ZNS AFTER 06Z AS SFC AXIS SHIFTS INTO EASTERN VT. THE WAA COMBINED WITH 5H VORT AND INCREASING Q-VECTOR CONVERGENCE WL INCREASE CLOUDS FROM WEST TO EAST AND USE THE 850-500MB RH LVL TO POPULATE GRIDS. WL ALSO...MENTION LOW CHC POPS FOR THE NORTHERN CPV AND DACK ZNS AFT 06Z TONIGHT. GIVEN THERMAL PROFILE FEEL ONSET OF PRECIP COULD BE A MIX OF SLEET AND SNOW...QUICKLY CHANGING TO RAIN AS WAA DEVELOPS. OVERALL...QPF WL BE VERY LITTLE...GIVEN AMOUNT OF MOISTURE. THURSDAY...BEST ULVL DYNAMICS AND MOISTURE CONTS TO LIFT ACRS OUR NORTHERN FA ASSOCIATED WITH SFC LOW PRES AND WAA. WL KEEP LOW CHC POPS ALONG THE CANADIAN COUNTIES WITH NO POPS MENTION IN SOUTHERN VT. GIVEN UPSTREAM OBS AND SOUNDING DATA SUPPORTING HIGHS NEAR 15C...WL CUT MET GUIDANCE A COUPLE OF DEGREES AND TREND TOWARD THE COOLER MAV NUMBERS. ALSO...FEEL CLOUDS/PRECIP WL KEEP TEMPS FROM REACHING HIGHER END GUIDANCE NUMBERS. NEXT QUESTION IS WIND THREAT. NAM12 IS A BIT STRONGER WITH LLVL WIND FIELD AT MSS/SLK AND SOUNDINGS SHOW ABILITY TO MIX FROM 85H. HOWEVER...WINDOW FOR ADVISORY CRITERIA WL BE SMALL. BUFKIT MOMENTUM TRANSFER SHOWS 36-40 KNTS ACRS WESTERN ZNS...WHICH IS MARGINAL FOR ADVISORY CRITERIA...THEREFORE WL NOT MENTION ADVISORY ATTM AND LET MIDNIGHT SHIFT DECIDE. FRIDAY-SATURDAY...WEAK STATIONARY FRNT CONTS TO BE LOCATED ACRS OUR FA WITH SEVERAL WEAK EMBEDDED 5H VORTS. TRICKY TEMPS FCST WITH NORTHERN SLV HAVING NE SFC FLW AND COOLER TEMPS ADVECT INTO THAT REGION. IN ADDITION...CLOUDS WITH BE THE THICKEST ACRS OUR NORTHERN ZNS...WHERE THE LIFT IS CONCENTRATED AND ULVL DYNAMICS ARE THE BEST. FEEL A LARGE SPREAD IN TEMPS WL BE POSSIBLE AND WL MENTION TEMPS IN THE L60S SOUTHERN VT TO U40/L50S NORTHERN SLV. BEST 7H FGEN AND Q-VECTOR FORCING STAYS JUST NORTH OF FA...THEREFORE WL JUST MENTION SCHC POPS. SATURDAY...WEAK STATIONARY FRNT OR PRE-FRONTAL TROF SLIDES ACRS OUR FA...BUT HAS LIMITED DYNAMICS AND JUST MID/UPPER LVL MOISTURE. THEREFORE...WL KEEP FCST DRY ATTM AND MENTION TEMPS IN THE 50S TO NEAR 60S...WHICH IS A GOOD 10 DEGREES ABOVE NORMAL. LONG TERM (SUNDAY THROUGH WEDNESDAY)... LOTS OF UNCERTAINTY IN THIS TIME FRAME WITH AMPLITUDE AND SPEED OF WEATHER FEATURES WHICH COULD LEAD TO LARGE ERRORS IN TEMPERATURE AND POP FORECASTS. RUN TO RUN CONSISTENCY IS LACKING IN MOST MODELS. STUCK CLOSE TO HPC GUIDANCE MODEL BLEND WHICH HAS WARM FRONTAL PRECIP SPREADING ACROSS THE REGION SUNDAY/SUNDAY NIGHT AS LOW PRESSURE TRACKS THROUGH THE GREAT LAKES AND NORTH OF THE REGION MONDAY. COLDER AIR MOVES IN BEHIND THE LOW TO BRING CHANCE OF RAIN/SNOW SHOWERS MONDAY NIGHT INTO TUE. BY WEDNESDAY A LARGE RIDGE OF HIGH PRESSURE LOOKS LIKE IT MIGHT BRING A SPELL OF DRY WEATHER MID TO LATE NEXT WEEK AS SUPPORTED BY GFS ENSEMBLE FORECASTS. AVIATION (18Z-18Z)... VFR EXPECTED. GUSTY WINDS EXPECTED TOMORROW. STRATOCUMULUS GRADUALLY THINNING OUT THIS AFTERNOON. WINDS DECOUPLE AROUND SUNSET. A WARM FRONT WILL BRING SOME LOW/MID CLOUDS AND A CHANCE OF A SHOWER TO MSS 09-12Z TOMORROW. WINDS WILL PICK UP FROM THE SOUTH AND SOUTHWEST WITH TIGHTENING PRESSURE GRADIENT WITH G30KT POSSIBLE AT KMSS LATE TOMORROW MORNING. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...WGH
Hazardous weather outlook, Nov 2, 4:10 AM EST, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 410 AM EST WED NOV 2 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-030915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 410 AM EST WED NOV 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...AS WELL AS CENTRAL AND NORTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Vermont, 2005Wind Advisories in New York, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.